Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rings with flat socles

Author: Yu Fei Xiao
Journal: Proc. Amer. Math. Soc. 123 (1995), 2391-2395
MSC: Primary 16D40
MathSciNet review: 1254860
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the class of rings with flat socles is closed under the formation of polynomial extensions, direct products, and excellent extensions. We also point out that if a ring R can be embedded into a semisimple Artinian ring, then all finitely generated flat R-modules are projective.

References [Enhancements On Off] (What's this?)

  • [1] F. W. Anderson and K. R. Fuller, Rings and categories of modules, Springer-Verlag, New York, 1974. MR 0417223 (54:5281)
  • [2] C. Faith, Algebra. I, Rings, Modules, and Categories, Springer-Verlag, Berlin, Heidelberg, and New York, 1981. MR 623254 (82g:16001)
  • [3] K. R. Goodearl, Ring theory, Nonsingular Rings and Modules, Marcel Dekker, New York and Basel, 1976. MR 0429962 (55:2970)
  • [4] S. Mangauarcarassy and T. Duraivel, A note on flat modules and a theorem of Jondrup, Comm. Algebra 21 (1993), 1421-1426. MR 1209938 (94c:13007)
  • [5] W. K. Nicholson and J. F. Watters, Rings with projective socle, Proc. Amer. Math. Soc. 102 (1988). MR 928957 (89h:16025)
  • [6] M. M. Parmenter and P. N. Stewart, Excellent extensions, Comm. Algebra 16 (1989), 703-713. MR 932629 (89b:16029)
  • [7] J. J. Rotman, An introduction to homological algebra, Academic Press, New York, 1979. MR 538169 (80k:18001)
  • [8] A. Shamsuddin, Finite normalizing extensions, J. Algebra 151 (1992), 498-499. MR 1182023 (93i:16038)
  • [9] P. N. Stewart, Projective socles, Canad. Math. Bull. 32 (1989), 498-499. MR 1019419 (90h:16039)
  • [10] P. N. Stewart and J. F. Watters, Properties of normalizing extensions and fixed rings, Comm. Algebra 12 (1984), 1067-1098. MR 738535 (85i:16041a)
  • [11] Yufei Xiao, One sided SF-rings with certain chain conditions, Canad. Math. Bull. (to appear). MR 1275715 (95c:16017)
  • [12] -, On rings whose flat cyclic modules are projective, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16D40

Retrieve articles in all journals with MSC: 16D40

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society